Alert archive / New Jersey / Frost Advisories in 2025

Frost Advisory 1, NWS Philadelphia/Mount Holly

April 16, 2025New Castle County, Delaware; 10 counties in New Jersey; 6 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this frost advisory at Apr 16, 2025, 9:40 AM EDT for New Castle County, Delaware; 10 counties in New Jersey; 6 counties in Pennsylvania. It took effect at Apr 17, 2025, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2025, 9:40 AM EDT (13:40 UTC)
In effect from
Apr 17, 2025, 2:00 AM EDT
Expired
Apr 17, 2025, 6:33 AM EDT
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS71 KPHI 161340
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
940 AM EDT Wed Apr 16 2025

DEZ001-NJZ012-013-015>022-027-PAZ060-070-071-101>104-106-171300-
/O.NEW.KPHI.FR.Y.0001.250417T0600Z-250417T1300Z/
New Castle-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Southeastern Burlington-Berks-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Lower Bucks-
Including the cities of Glassboro, Jackson, Oxford, Kennett
Square, Wilmington, Moorestown, Honey Brook, Millville,
Doylestown, Philadelphia, Media, Morrisville, Pennsville,
Hammonton, West Chester, Reading, Lansdale, New Brunswick,
Pottstown, Norristown, Mount Holly, Wharton State Forest,
Collegeville, Camden, Trenton, Cherry Hill, and Freehold
940 AM EDT Wed Apr 16 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Portions of northern Delaware, central, northern, and 
  southern New Jersey, and east central and southeast Pennsylvania.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

RCM
3 follow-up statements
232 
WWUS71 KPHI 170340
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
1140 PM EDT Wed Apr 16 2025

DEZ001-NJZ012-013-015>022-027-PAZ060-070-071-101>104-106-171300-
/O.CON.KPHI.FR.Y.0001.250417T0600Z-250417T1300Z/
New Castle-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Southeastern Burlington-Berks-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Lower Bucks-
Including the cities of Philadelphia, West Chester, Camden, Honey
Brook, Trenton, Norristown, Pennsville, Cherry Hill,
Collegeville, Jackson, Pottstown, Mount Holly, Kennett Square,
Wilmington, Glassboro, Lansdale, Freehold, Doylestown, Wharton
State Forest, Media, Reading, New Brunswick, Oxford, Hammonton,
Moorestown, Morrisville, and Millville
1140 PM EDT Wed Apr 16 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Portions of northern Delaware, central and southern New 
  Jersey, and southeast Pennsylvania.

* WHEN...Until 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MPS
403 
WWUS71 KPHI 170641
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
241 AM EDT Thu Apr 17 2025

DEZ001-NJZ012-013-015>022-027-PAZ060-070-071-101>104-106-171300-
/O.CON.KPHI.FR.Y.0001.000000T0000Z-250417T1300Z/
New Castle-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Southeastern Burlington-Berks-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Lower Bucks-
Including the cities of Philadelphia, West Chester, Camden, Honey
Brook, Trenton, Norristown, Pennsville, Cherry Hill,
Collegeville, Jackson, Pottstown, Mount Holly, Kennett Square,
Wilmington, Glassboro, Lansdale, Freehold, Doylestown, Wharton
State Forest, Media, Reading, New Brunswick, Oxford, Hammonton,
Moorestown, Morrisville, and Millville
241 AM EDT Thu Apr 17 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Portions of northern Delaware, central and southern New 
  Jersey, and southeast Pennsylvania.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MPS
515 
WWUS71 KPHI 171033
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
633 AM EDT Thu Apr 17 2025

DEZ001-NJZ012-013-015>022-027-PAZ060-070-071-101>104-106-171145-
/O.CAN.KPHI.FR.Y.0001.000000T0000Z-250417T1300Z/
New Castle-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Southeastern Burlington-Berks-Delaware-Philadelphia-Western
Chester-Eastern Chester-Western Montgomery-Eastern Montgomery-
Lower Bucks-
Including the cities of Philadelphia, West Chester, Camden, Honey
Brook, Trenton, Norristown, Pennsville, Cherry Hill,
Collegeville, Jackson, Pottstown, Mount Holly, Kennett Square,
Wilmington, Glassboro, Lansdale, Freehold, Doylestown, Wharton
State Forest, Media, Reading, New Brunswick, Oxford, Hammonton,
Moorestown, Morrisville, and Millville
633 AM EDT Thu Apr 17 2025

...FROST ADVISORY IS CANCELLED...

Any patchy frost will melt off this morning with sunrise and 
temperatures rising into the 40s.

$$

MPS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Apr 16, 6:35 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 16, 6:35 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
635 AM EDT Wed Apr 16 2025

.SYNOPSIS...
High pressure builds in from the west today and remains in control
through the end of the work week. A cold front enters the region
over the weekend. High pressure may return for the start of the new
week. Another low pressure may approach the region Monday night and
Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Flurries over the far northern zones continue to taper off and
should be done in the next hour or so.

Otherwise, 1023 mb surface high pressure becomes established
over the central United States from the Northern Plains and
upper Midwest all the way down to the Gulf Coast states.
Meanwhile, 980 mb surface low will be over eastern Canada, and
an H5 trough will also be over the Northeast.

The pressure gradient tightens up later today. BUFKIT profile
soundings indicate mixing up to 850 mb, and 30 to 35 kt of wind
should mix down to the surface. This results in winds 15 to 25
mph with 35 to 40 mph gusts. Winds should fall below Wind
Advisory criteria. Cold air advection continues, and
temperatures will be some 10 degrees or so below the seasonal
averages. Highs today will be in the low to mid 50s north and
west of the Fall Line, across the Lehigh Valley northern New
Jersey, though colder in the higher elevations of the southern
Poconos, and in the mid to upper 50s over the Delaware Valley,
including Philadelphia, southern New Jersey, and Delmarva.

The pressure gradient relaxes tonight and winds diminish to 5
to 10 mph. Winds should be elevated enough to keep optimal
radiational cooling conditions from developing. Lows will
generally be in the low to mid 30s, except slightly warmer in
the urban centers and along the coasts.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Fairly quiet through the short term as high pressure remains in
control as it transits from west to east, beginning just to our
south on Thursday.

Thursday looks like the sunniest day in some time, with near wall-to-
wall sunshine under mostly clear skies. Still a bit of a
northwesterly breeze but notably lighter than on Wednesday. Highs
should also be significantly warmer, with either side of 60 across
much of the region. High pressure shifts off the coast Thursday
night, with winds turning a bit more southerly, though becoming
quite light after sunset. The evening will be fairly clear allowing
for a quick drop with radiational cooling, but high clouds increase
after midnight. Thus, expect temps to drop nearly, but not quite as,
cold as Wednesday night.

Friday will feature plenty of clouds as a warm front passes the
region. Over most of our region its likely too dry at the surface
for any rain, but across the far north, some showers are possible.
Highs will continue their upward trend, rebounding well into the 60s
with near 70 possible from Philly south and west. The combination of
warm frontal passage and increased cloud cover plus southerly wind
will keep Friday night much milder than Thursday night, with most
areas staying above 50. Some parts of the Delmarva might not fall
below 60. With the front well clear and forcing not present, it
should stay dry.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Next cold front approaches from the northwest on Saturday and enters
the region Saturday night. This is the last day of the forecast for
which we have reasonable consistency in guidance, with temps well
into the 70s, perhaps 80 in spots, along with an increasing risk of
a shower or t-storm later in the day or at night.

After Saturday night, a great deal of uncertainty has crept into the
forecast. The latest guidance is more uncertain with how far this
front can push southward, though prior modeling suggested it would
clear the region by Sunday. With a little bit more consistency in
the latest set of guidance, have trended the forecast towards the
warmer solution, particularly for Sunday, with highs mainly in the
70s, then cooling off into the 60s on Monday. The forecast has
remained largely dry with lower dew points and a lack of forcing but
a lingering chance of showers is possible, particularly on Monday.
Another wave may then pass Monday night which could finally clear
the inclement weather from the region by Tuesday. Bottom line though
is that the forecast beyond Saturday night has low confidence.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR. BKN CIGs from 4000 to 6000 ft most of today. W-NW winds
15 to 25 kt with 30 to 35 kt gusts. High confidence.

Tonight...VFR. NW winds 10 to 15 kt with gusts up to 20 kt,
diminishing to 5 to 10 kt by 06Z. High confidence.

Outlook...

Thursday through Friday...VFR with no significant weather.

Saturday...Areas of sub-VFR conditions may develop with a chance
(25-35%) for showers or a thunderstorm.

Sunday...VFR likely.

&&

.MARINE...
A tight pressure gradient remains over the waters today. A Small
Craft Advisory remains in effect through this evening for W-NW winds
15 to 20 kt with gusts up to 30 kt and seas around 5 ft on the ocean
waters. Winds diminish tonight to 15 to 20 kt.

Outlook...

Thursday...Sub-Small Craft Advisory conditions expected.

Friday and Saturday...SCA conditions likely developing with
increasing winds and seas.

Sunday...Conditions likely sub-SCA but seas may linger near SCA
criteria.

&&

.FIRE WEATHER...
Min RH values today will range from 35 to 40 percent for areas north
and west of the Fall Line, including the Lehigh Valley and northern
New Jersey, and will range from 30 to 35 percent south and east of
the Fall Line, including the Delaware Valley including Philadelphia,
southern New Jersey, the eastern shores of Maryland, and Delaware.
Max wind gusts today will also be 30 to 35 mph. Limiting factors for
fire weather concerns are the recent rainfall and the greenup that
is occurring. Will reach out to the state fire weather partners to
determine if fine fuel conditions warrant a Special Weather
Statement for fire weather concerns.

For Thursday, min RH values look to decrease further falling
into the 20 to 30 percent range. However, winds will be notably
lighter, with wind gusts only around 15-20 mph, likely limiting
the potential of any fire spread. By Friday, low-level moisture
begins to increase once again but min RHs may linger around
35-45 percent.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ430-
     431-450>455.

&&

SYNOPSIS...AKL/RCM
NEAR TERM...MPS
SHORT TERM...AKL/RCM
LONG TERM...AKL/RCM
AVIATION...AKL/MPS
MARINE...AKL/MPS
FIRE WEATHER...

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:35 AM EDTSmall Craft AdvisoryPHI21 hr

Nearby

Frost Advisories in New Jersey, 2025Frost Advisories in Pennsylvania, 2025Frost Advisories in Delaware, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.